MAUDE Adverse Event Report: CORCYM SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

CORCYM SRL CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021, a carbomedics standard mitral valve m7-027 was intended to be implanted.During the procedure, the physician opened the valve product and used the tester, then they found one of the leaflets could not be opened after the knot.The valve was replaced with another product.The patient was reportedly not affected by the event.
 
Event or Problem Description
On (b)(6) 2021, a carbomedics standard mitral valve m7-027 was intended to be implanted.During the procedure, the physician opened the valve product and used the tester, then they found one of the leaflets cannot be opened after the knot (i.E suturing).The patient is reportedly not affected by the event.Per additional information received, it was confirmed that the leaflet dysfunction was identified after the suturing was completed.The surgical approach used was suture everting, and resection of the native mitral valve (leaflets, chordae and papillary muscles).The leaflets were tested with the dedicated tester.The device was ultimately replaced with a carbomedics standard mitral valve m7-25.It was clarified also that the patient remained stable and the outcome was good, no impact on patient.Furthermore, it was reported that there is no abnormal found at the echo for the first implanting cphv valve.
 
Additional Manufacturer Narrative
The returned valve prosthesis appears in general good storage conditions, with slight blood traces.Marks of suturing procedure are visible.The leaflets were able to move from the totally closed to the open position.After the formalin and the hypochlorite treatment, the visual inspections performed on the returned valve confirmed the absence of manufacturing defects.The sewing cuff was then removed, and further cleaning process has been performed.The serial number etched on the orifice is congruent with the one indicated from the field (i.E.Subassembly 1481585).The hydrodynamic testing conducted on the cphv subassembly #27 of the valve m7-027 ¿ sn s1481585-a was performed using the r0706 - vivitro pulse duplicator equipment.The valve showed a correct movement of the leaflets during opening and closure phases.No anomalies were observed both in hypotensive and in normotensive conditions.Furthermore, a complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the investigations performed, the subject prosthesis was characterized by regular mechanical, kinematic and hydrodynamic behavior as determined by means of hydrodynamic tests performed on the returned valve.As such, the reported event of leaflet immobilization cannot be attributed to any abnormal features of the explanted prosthesis.Phenomena of partial leaflet immobilization that could induce an opening/closing difficulty in a mechanical valve prosthesis have been described in the clinical literature.Possible causes for this type of events are identified in: entrapment between the leaflets and the housing of unravelled sutures, long suture ends or strands of chordal tissue, prosthesis size mismatch, suboptimal valve orientation, peculiar hydraulic conditions in the heart.Based on the investigations performed and information reported, confirming that the patient ultimately received a prosthesis of the same model but of a smaller size, the most reasonable root cause could be attributed to a prosthesis size mismatch.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM SRL
strada crescentino
saluggia, vercelli
MDR Report Key11881682
Report Number3005687633-2021-00124
Device Sequence Number19683158
Product Code LWQ
UDI-Device Identifier08022057012722
UDI-Public(01)08022057012722(240)M7-027(17)250418
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Model NumberCPHV
Device Catalogue NumberM7-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;